Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

WARNING
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval
ATTENTION: All NEW MEMBERS
1) Your first discussion or comment needs to go through a moderator's approval process before it can be published.
PLEASE TAKE NOTICE
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.

Does Tramadol help?

MKBMMKB Posts: 30
edited 06/11/2012 - 8:39 AM in Pain Medications
Can anyone tell me their experience w/ Tramadol? I've taken it before w/ some success; my doc won't prescribe me Tramadol and Vicodin together. It must be one or the other, he says. The amount of Vicodin he prescribes doesn't last me all month (16 pills),but he'd probably give me more Tramadol.
advertisement
1345

Comments

  • If you have had some success with tramadol before, it will probably work for you again.
    Tramadol has a maximum daily dosage of 300 mg. It acts like an opiate in relieving moderate to severe pain. You do have to be careful about what other medications you take or are taking such as other anti depressants because it can cause a very serious problem called serotonin syndrome .
    I would check to make sure that nortriptyline is not contra indicated with tramadol or Celexa. In fact, I just looked and both Celexa and nortriptyline are drugs that may interact with tramadol.
  • Tramadol does help relieve the pain but you will experience nausea and you'll vomit all the time..i know..coz we used it for my sister after every chemo session she has..before and after she has a chemo session we monitor her health using EDITED...then of course she will experience so much pain after the chemo session..so we use that tramadol..but i know her doctor replaced her tramadol with a better drug without that much nausea you will feel..im sorry..coz i forgot the name of the drug..



    Standards agreement and posting rules
    Please note that Spine-Health reserves the right to edit any messages posted or submitted or e-mailed to the Company and use them for content on the website or in other company materials. No e-mail solicitation or advertising of other companies, products, services, or web sites is permitted in the Spine-Health.com forums.

    Edited by moderator paulgla
  • I have been using Tramadol off and on for neck pain. It seems to help at least somewhat, some days it seems to have less effect than others though. I almost seem to have better success with Tridural which is a slower releasing form of the drug. It is supposed to last for a full day.

    Kevin
  • Thank you all for your replies. I'll be talking w/ my doc soon.
  • I tried this and the extended release version. I found it very helpful with pain relief but it seemed to cause me extreme anxiety feelings. I stopped it because the anxiety was so overwhelming. I hope it works for you.
  • I have been using Tramadol for a while now (might be close to a year) and it has been a godsend for me. It is my primary pain medication during the day. I am one of the lucky ones who get very good pain relief from it with very little side effects. People will say I am crazy, but I honestly get about the same pain relief from Tramadol as I do from Percocets AND the relief lasts longer per pill.

    The negatives I have are: 1) If I take Tramadol after 3:00-4:00pm I have a very hard time sleeping that night. That is why I take Norco at night, though Norco (same ingredient as Vicodin, but 2x as much) gives less pain relief for me. 2) Sexual side effects... ie- reduced desire and delayed ejaculation.

    People's experiences with Tramadol seem to be all over the spectrum. Keep an open mind. You might be one of the lucky ones and it might work great for you like it does for me. I'm guessing you'll know within a couple days of taking it. Good luck!

  • I agree with grandmesamon, although tramadol is effective as a painkiller it can (and did for me) cause feelings of anxiety, it also made me hallucinate. Due to the side effects I choose not to take it. As you have said you are going to talk to your doctor, that is the best thing to do, however be aware of the side effects. Good luck!
  • I've had very good luck with Tramadol for the more lower level, chronic pain. It doesn't do much for the more severe pain, but I only take 100 mg/day and have never tried a higher dose (always have taken Vicodin for breakthrough pain).

    For me it's been great because I have no side effects other than some digestive slowing. Doesn't make me drowsy or anything. And, I've forgotten to take it for days at a time with no withdrawal/discontinuation effect (I've been taking it for 2 years).

    Right now I take Tramadol and Lyrica for daily pain and Vicodin for breakthrough, and that seems to be helpful to a certain extent.
  • When I followed up with my doc yesterday, I asked for an RX to help me sleep. My sciatica pain gets progressively worse as I (try to) sleep. Then, when am ready to get up, I can barely get out of bed. The pain is excruciating. It is difficult for me to shower and dress, but I am doing it. Anyway, I took two Tramadol (generic) last night for the first time, and didn't notice anything! He told me it would definitely help me sleep, and should help with the pain. Do I need to take it a few days before noticing something? I don't want to take it during the day if it makes me drowsy. I am probably getting surgery in February, but I have to get my second opinion first.
  • It does absolutely nothing for me at all. I got prescribed 50mg of it for my gall stones and it's literally been an hour since I took it and nothing has happened. I got to the point where I gave up and popped another one and still nothing. Is it a homeopathic drug or something like that (placebo, or something?) cause I'm in some serious pain and this is ridiculous.
advertisement
Sign In or Register to comment.